• Content count

  • Joined

  • Last visited

About wisher

  • Rank
  • Birthday 09/24/1982

Profile Information

  • Gender
  • Location
  • Interests
    cookies, goats, cute things
  1. Cool!! I'm new to the area, so I'll go wherever, lol! Sounds fine to me -- adding it to my calendar now!
  2. I would love to be involved in an Austin support group. I just moved to the Austin area, so please invite me, too!!
  3. I asked my doctor about it today. He said it's definitely a thing, and it's called Statis Cataplecticus. He increased my dosage of Effexor to hopefully treat it better. Hope that helps!
  4. I've got an appointment with my sleep doctor on Monday, so I'll ask him about it and report back!
  5. So you guys are saying that this experience ISN'T cataplexy? I came to these forums today looking for answers about this exact thing, because it's a pretty new phenomenon for me. I've had the typical cataplexy for years, so I know how to recognize it. I've also been on Xyrem in the past, so I'm familiar with the way it halts cataplexy. Right now I'm on Xyrem + Provigil + Effexor, and I'm still getting mild cataplexy. Lately, however, I've been experiencing something similar to what the OP describes. I've assumed it's like a mld, lingering cataplexy because my legs (and sometimes arms/hands) go wobbly just like with cataplexy. But it lasts much longer than normal, and it never gets strong enough to go into the "complete collapse" range of cataplexy. It's awful for driving or walking, and it's even uncomfortable when I'm just sitting in a chair at work!
  6. Agreed! I had these head shocks long before I ever tried an anti-depressant. Strangely, once I HAD tried and anti-depressant, and then got off of it... I DID get some head zaps, but they were completely different from the others I had before (the ones that prompted me to create this thread in the first place). I can easily tell the difference because they don't feel the same at all!
  7. It stayed off. I had to try all kinds of weight gain tactics to gain some of it back, and it worked after a while, but I had to keep up with it or else my weight would drop again. However, once I stopped taking Xyrem a few months ago, I've very easily (too easily, I might complain) gained some of the weight back.
  8. My husband and I finally splurged and bought a memory foam bed. We got the Serta Genius (http://www.mattressfirm.com/Serta-11-Genius-IComfort-Memory-Foam-P255.aspx) and it's been pretty amazing. Honestly, I think a memory foam bed is great, if you can afford it. I feel so much more supported while laying on it, and I have a lot less soreness when I wake up. I say, go with whateevr kind of bed works best for you and affords you the best sleep you can get.
  9. I've learned that when it comes to prescriptions, however frustrating it can be, you just kinda have to play their game. Even if you know/suspect that the lower does will not help, just go with it. Start off with the lower dose, go back for your follow-up appointment, tell them about how it's not effective enough. Then they'll increase your dosage, and you can repeat this routine until you find what works for you. I know how annoying and frustrating this can be, though. I'm going through a similar situation right now. My doctor prescribed a strong dosage, but my insurance company refuses to approve it because they think I should have a lower dosage. It's ridiculous and annoying because now I have ineffective medicine and there's basically nothing I can do about it. =/
  10. I had some trouble with this when I was on Xyrem. Sometimes I would have to force myself to eat, because I just didn't FEEL like eating even though I knew I needed food. Are there any foods that don't bother you as much as others? Have you tried drinking protein shakes or something? I wouldn't recommend those for your sole source of nutrition, but perhaps they could help as a supplement.
  11. Ha! If I fried another circuit every time this happened, my brain might be pretty well usueless by now. Or least that particular part of my brain! (Who knows, maybe it IS, lol.)
  12. Yes, that's a pretty accurate description. It usually doesn't hurt me either, just feels weird, but sometimes it's really strong. =/
  13. It's very similar for me. I also *hate* being tickled for the same reason! I lose all control and have no power to stop the tickler or even alert them to the fact that I don't want to be tickled anymore. Ugh, just thinking about it makes me weak! Sometimes I can hold onto a wall or table or something, too, to keep myself from falling all the way to the ground. But that doesn't always work, since sometimes my arms go weak, too. I allllready have weak tendons in my forearms, so I'm doubly likely to drop things when cataplexy hits! Laughter is my number one trigger for cataplexy. I usually don't mind it either, since I enjoy laughing. It's always just felt like "part" of laughter, you know? When I was on Xyrem and it stifled my cataplexy, it actually felt really weird. Like, I would laugh and no have any cataplexy, and it was confusing for me. Like, was I having fake emotions or something? It didn't feel real because I didn't get the weakness along with it.
  14. Yep, my hands are always cold. I remember brushing hands with a very old lady who was bagging my groceries one time. She was SHOCKED at how cold my hands were and ask me if I was okay! I thought it was funny, and also weird, considering elderly people are usually the ones with cold hands. Oh well.
  15. Hmmm. Yeah, it's only been about a month for me (unless you count the 2 weeks of samples I used before my holiday break, in which I did not take it for a few weeks). I'm trying to give it more time. I have an appointment with my sleep doctor next week, so we'll see what he suggests.